Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Missed period and irregular in nature. Had unprotected sex and took contraceptive pill. Why was there spotting?

May 2013
User rating for this question
Very Good
Answered by
Practicing since : 2006
Answered : 4909 Questions
I am 24 years old and I have my periods at 21 of the month. During May month I missed my periods (earlier some months back also i had irregular periods). On XXXXXXX 11 at night i had unprotected sex but my husband did not fall inside, but to be totally safe i took emergency contraceptive pill (unwanted-72) within 13 hours. In XXXXXXX 21 morning i noticed a spot in my panties but before afternoon my periods started. For 2 days it lasted kind of normally but after that it became very very less for next 2-3 days (really less). I usually have a 5 day period. I am confused whether this was vaginal bleeding or periods? Can i be pregnant?
Posted Sun, 15 Jul 2012 in Women's Health
Answered by Dr. Sree Gouri SR 1 hour later

Thanks for the query.

the possible causes of your bleeding are,

-menstrual bleeding:as you are having irregular periods you might have got your periods late,
decreased amount of bleeding during periods is called hypomenorrhea it can be due to factors like stress and strain, diet modifications, excessive exercise etc.

-unwanted 72 can cause alterations in menstrual factors that may also be responsible for your delayed periods and hypomenorrhea.

-implantation bleeding: as unwanted 72 is having 1% failure rate,
and as sometimes pre ejaculate fluid can also contain few spermatozoa,
that may also be implantation bleeding.

as some urine pregnancy test kits are less sensitive during early pregnancy you better consult local gynecologist and undergo blood test for pregnancy, which will rule out presence of pregnancy.
at the same time with her advice you can,
- go for physical checkup and ultrasound to find out the cause of irregular cycles and treatment can be taken for it.
-choose some regular method of contraception, because frequent use of emergency pill can lead to side effects like nausea, vomitings and menstrual irregularities etc.

Hope I have answered your query. I will be available to answer your follow up queries. If you are satisfied with all my answer, please rate the answer after closing the discussion.
Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor